Oklahoma, 2005

Flooding and Hail in Oklahoma, July 3 to 5, 2005

July 3 to 5, 2005 · NWS OUN · 80 events in 22 counties and zones

68 thunderstorm wind, 10 hail, 2 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$419,000
Crop damage
None recorded
Events
80

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at Jul 3, 8:00 PM CST, 25 minutes earlier.

Area forecast discussion, Jul 3, 8:00 PM CST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
900 PM CDT SUN JUL 3 2005

.UPDATE...
NO NEED TO MAKE ANY BIG CHANGES AT THIS POINT. THERE WILL BE
STORMS AND SOME WILL BE SEVERE WITH HEAVY RAIN. NUFF SAID. TWEAKED
SOME PRE-MIDNITE POPS UP N AND ADJUSTED EVENING CLOUD COVER FOR
CURRENT CONDITIONS.

&&

.PREV DISCUSSION... (ISSUED 307 PM CDT SUN JUL 3 2005)

DISCUSSION...
SHORT WAVE TROF AXIS NOW MOVING INTO COLORADO PER WV IMAGERY..WITH
RATHER STRONG WIND FIELDS ALOFT FOR SO LATE IN THE SEASON FOR
SUCH A SOUTHERN LATITUDE. INTENSE CONVECTION ONGOING ACROSS
CENT/NRN KS APPEARS TO BE THE OPENING SALVO IN WHAT CUD BE ANOTHER
SIGNIFICANT SVR WX EVENT DURING THE OVERNIGHT HOURS FOR MUCH OF
THE REGION. EXPECT ADDITIONAL SEVERE STORMS TO DEVELOP OVER THE
NEXT SEVERAL HOURS OVER WCENT/SW KS AREA AND THEN ORGANIZE INTO A
FORWARD PROPAGATING MCS BY 03-05Z. RATHER RIDICULOUS INSTABILITIES
HAVE DEVELOPED OVER OKLAHOMA TODAY IN ADVANCE OF THIS WAVE..WITH
MUCAPE NOW AOA 5000 J/KG. ONCE SYSTEM ORGANIZES..THERE WILL BE
NOTHING STOPPING IT FROM BLASTING ESEWD OVERNIGHT AS MODELS DEPICT
40-50KT LLJ FEEDING INTO SYSTEM THRU 12Z. MAIN QUESTIONS ARE 1)
WHAT WILL BE THE EXACT PATH OF THE MOST INTENSE WINDS? AND 2) WHAT
WILL THE EXACT TIMING BE? AND 3) HOW FAR EAST WILL THE THREAT
EXIST?  IF CURRENT CONVECTIVE MODE TO THE NW OF ICT IS ANY
INDICATION..EMBEDDED SUPERCELL STRUCTURES APPEAR LIKELY..AT LEAST
DURING FIRST 3-5 HRS OF EVOLUTION..SUGGESTING AN ENHANCED
POTENTIAL FOR EXTREME WINDS ACCOMPANIED BY LARGE HAIL IN NARROW
SWATHS. FOR NOW..IT APPEARS GREATEST RISK OF WIDESPREAD WIND
DAMAGE WITH ENHANCED CORRIDORS OF HURRICANE+ WIND SPEEDS WILL BE
ACROSS THE NRN THIRD TO HALF OF OKLAHOMA..BUT WILL NEED TO WATCH
THIS AS THE ENTIRE MCS OFTEN HAS A TENDENCY TO RIGHT-WARD
PROPAGATE IN THESE SITUATIONS. ALSO..ALTHOUGH HIGHEST-END EVENTS
MAY OCCUR OVER THE NW PART OF OKLAHOMA..WE SEE VIRTUALLY NOTHING
TO STOP MCS FOR BLASTING ESEWD THRU 12Z..WHICH WUD BRING DAMAGING
WIND THREAT ALL THE WAY ACROSS THE OUN CWA.

ADDITIONAL BOUTS OF CONVECTION ARE EXPECTED TO AFFECT THE
OK/NTEXAS AREA THROUGH AROUND MID WEEK AS WNW/NW FLOW ALOFT
PERSISTS ON NE PERIPHERY OF SW CONUS UPPER RIDGE AXIS..JUXTAPOSED
WITH INSTABILITY AXIS EACH EVENING. LATEST MODEL TRENDS FOR LATER
THIS WEEK INTO NEXT WEEKEND SUGGEST THAT UPPER RIDGING WILL BE
INCREASING IN AMPLITUDE OVER MUCH OF THE PLAINS STATES..WHICH WERE
IT TO VERIFY..WUD LIKELY RESULT IN DECREASING RAIN CHANCES AND HOT
AND HUMID CONDITIONS. FOR NOW..THE FORECAST REFLECTS THIS WITH NO
POPS AND A HOT/HUMID FORECAST FOR FRI-SUN TIME FRAME.

ON A PERSONAL NOTE..THIS IS MY LAST OPERATIONAL FORECAST SHIFT AT
WFO NORMAN. IT HAS BEEN A HONOR TO WORK FOR..AND WITH..THE LOCAL
EMERGENCY MANAGERS..MEDIA AND PUBLIC OF OKLAHOMA AND WESTERN NORTH
TEXAS..AS WELL AS THE VARIOUS METEOROLOGICAL ORGANIZATIONS IN
NORMAN AND ALL SURROUNDING WFOS FOR THE PAST SEVEN YEARS. BEST
WISHES TO ALL.
 MILLER

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

24/30
Hazardous weather outlook, Jul 3, 7:20 PM CST, 1 hour 5 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SUN JUL 3 2005

OKZ004>048-050>052-TXZ083>090-041200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS MUCH OF
NORTHERN OKLAHOMA...AND A SLIGHT RISK ACROSS WESTERN NORTH TEXAS AND
MOST OF CENTRAL AND SOUTHWEST OKLAHOMA.

LOCATION...
THE MODERATE RISK AREA IS NORTH OF A LINE FROM CHEYENNE TO OKARCHE
TO CUSHING. SOUTH OF THE MODERATE RISK AREA... THE SLIGHT RISK AREA
COVERS LOCATIONS NORTHWEST OF A LINE FROM ARCHER CITY TO ARDMORE TO
COALGATE.

TIMING...
THE MOST LIKELY TIME FOR SEVERE STORMS WILL BE FROM 9 PM THROUGH 3
AM ACROSS THE MODERATE RISK AREA... AND AFTER MIDNIGHT FROM THE
INTERSTATE 40 AREA SOUTHWARD.

EXPECTED WEATHER AND IMPACTS...
THE PRIMARY SEVERE WEATHER THREATS WILL BE DESTRUCTIVE WIND GUSTS TO
80 MPH OR MORE...AND HAIL TO THE SIZE OF GOLF BALLS OR POSSIBLY
LARGER.

RECOMMENDED ACTIONS...
EMERGENCY MANAGEMENT AND STORM SPOTTER GROUPS ACROSS THE RISK AREAS
SHOULD REMAIN PREPARED FOR SEVERE WEATHER OPERATIONS OVERNIGHT. ALL
PERSONS WITH OUTDOOR PLANS THIS EVENING AND TONIGHT ARE STRONGLY
ENCOURAGED TO REMAIN ALERT FOR CHANGING WEATHER CONDITIONS ...AND TO
STAY AWARE OF THE LATEST WEATHER INFORMATION THROUGH THE EVENING AND
OVERNIGHT HOURS..

DISCUSSION...
THUNDERSTORMS WILL CONTINUE TO INCREASE THIS EVENING ALONG AND NEAR
A COLD FRONT ACROSS SOUTHERN KANSAS...AND ORGANIZE INTO A LINE OR
CLUSTER AS THEY MOVE SOUTH INTO OKLAHOMA. THE RESULTING STORM
COMPLEX WILL MOVE INTO NORTHERN OKLAHOMA BY MID TO LATE
EVENING...AND CONTINUE SOUTH AND SOUTHEAST ACROSS MUCH OF THE AREA
OVERNIGHT. A LOW LEVEL JET DEVELOPING OVER THE AREA WILL HELP TO
MAINTAIN THE THUNDERSTORMS THROUGHOUT THE NIGHT. VERY UNSTABLE
CONDITIONS WILL PERSIST OVER OKLAHOMA AND NORTH TEXAS THIS
EVENING...WITH CAPE VALUES LIKELY TO REMAIN IN THE 3000 TO 5000
RANGE. THIS LEVEL OF INSTABILITY...ALONG WITH STRENGTHENING VERTICAL
WIND SHEAR AS THE LOW LEVEL JET INCREASES...WILL RESULT IN THE
POSSIBILITY OF WIDESPREAD AND OR SIGNIFICANT SEVERE THUNDERSTORMS
OVERNIGHT. WIND GUSTS TO 80 MPH AND HAIL LARGER THAN GOLFBALLS WILL
BE POSSIBLE.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JULY 4.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...90 PERCENT.

OTHER HAZARDOUS WEATHER...
HEAVY RAINS ALSO COULD CAUSE LOCALIZED FLOODING IN SOME LOCATIONS...
ESPECIALLY IN LOW-LYING AREAS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS THAT DEVELOP OVERNIGHT WILL LIKELY BE ONGOING ACROSS
THE AREA MONDAY MORNING. A FEW OF THESE MAY STILL BE SEVERE WITH
STRONG WIND GUSTS BEING THE PRIMARY CONCERN.

THERE WILL BE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS EACH DAY
THROUGH THE REST OF THE WEEK... AS A SURFACE FRONT REMAINS NEAR
THE AREA AND A NORTHWEST FLOW PATTERN ALOFT PERSISTS OVER THE
PLAINS. IN THIS WEATHER PATTERN... THUNDERSTORM CHANCES WILL
GENERALLY WILL BE THE HIGHEST DURING THE LATE NIGHT AND MORNING
HOURS.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY JULY 4.

24

In the hours before

Special weather statement, Jul 3, 7:09 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
809 PM CDT SUN JUL 3 2005

OKZ007-008-040130-
GRANT OK-KAY OK-
809 PM CDT SUN JUL 3 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT AND KAY COUNTIES.

A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 29 MILES NORTH OF
CHILOCCO TO 20 MILES NORTHWEST OF MANCHESTER AT 809 PM CDT...MOVING
SOUTHEAST AT 25 TO 30 MPH. THIS LINE OF SEVERE THUNDERSTORMS WILL
LIKELY PRODUCE WIND GUSTS IN EXCESS OF 60 MPH...LARGE HAIL AND
TORRENTIAL RAINFALL.

PEOPLE IN GRANT AND KAY COUNTIES...INCLUDING THE CITY OF PONCA
CITY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

30
Special weather statement, Jul 3, 7:20 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
820 PM CDT SUN JUL 3 2005

OKZ004>013-015-017-018-040315-
ALFALFA OK-BLAINE OK-DEWEY OK-ELLIS OK-GARFIELD OK-GRANT OK-HARPER
OK-KAY OK-KINGFISHER OK-MAJOR OK-NOBLE OK-WOODS OK-WOODWARD OK-820
PM CDT SUN JUL 3 2005

...LARGE COMPLEX OF SEVERE STORMS EXPECTED TO AFFECT MUCH OF THE
NORTHERN HALF OF OKLAHOMA TONIGHT...

AT 815 PM CDT... STRONG TO SEVERE THUNDERSTORMS CONTINUED TO EXPAND
IN COVERAGE AND INTENSITY ACROSS MUCH OF SOUTHERN KANSAS.  THESE
STORMS WILL MOVE SOUTHEASTWARD INTO OKLAHOMA OVER THE NEXT SEVERAL
HOURS AND AFFECT A LARGE PART OF THE NORTHERN HALF OF OKLAHOMA FOR
MOST OF THE OVERNIGHT HOURS.

THIS COMPLEX OF SEVERE STORMS WILL LIKELY PRODUCE WIDESPREAD WINDS
IN EXCESS OF 65 MPH... ALONG WITH HAIL AT LEAST UP TO THE SIZE OF
GOLF BALLS.  SOME OF THE STRONGEST STORMS WITHIN THE COMPLEX ARE
EXPECTED TO BE CAPABLE OF WINDS IN EXCESS OF 80 MPH AND BASEBALL
SIZE HAIL.

THE TIME TO PREPARE FOR THESE STORMS IS NOW.

PEOPLE WITH OUTDOOR PLANS TONIGHT SHOULD BE PREPARED FOR SEVERE
STORMS. THIS INCLUDES PEOPLE WHO ARE CAMPING OR AT AREA LAKES FOR
THE HOLIDAY WEEKEND... AND LARGE GATHERING OF PEOPLE FOR FIREWORKS
DISPLAYS LATER THIS EVENING. MAKE SURE YOU HAVE A BATTERY POWERED
RADIO... OR OTHER SOURCE OF COMMUNICATION... TO KEEP INFORMED OF THE
LATEST WEATHER INFORMATION... AND HAVE A PLAN OF ACTION TO SEEK
SHELTER IF SEVERE STORMS APPROACH YOUR AREA LATER TONIGHT.

 MILLER

The radar

The Vance AFB radar (KVNX), 120 km away, was scanning. The volume nearest the first event began at 02:37 UTC.

Open the radar archive at this moment

Event by event

68 thunderstorm wind, 10 hail, 2 flood. Local standard time, as filed.

Thunderstorm Wind, Grant

When
July 3, 8:25 PM CST
Where
Grant County, 1 mi E of Renfrow
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
35.900, -98.967

Thunderstorm Wind, Kay

When
July 3, 8:30 PM CST
Where
Kay County, 3 mi W of Braman
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.933, -97.383

Hail, Kay

When
July 3, 9:10 PM CST
Where
Kay County, 3 mi W of Braman
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.217, -98.817

Thunderstorm Wind, Kay

When
July 3, 9:10 PM CST
Where
Kay County, 3 mi W of Braman
Measured
56 kt (64 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.383, -98.117

Hail, Kay

When
July 3, 9:15 PM CST
Where
Kay County, Blackwell
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
36.700, -97.083

Thunderstorm Wind, Kay

When
July 3, 9:15 PM CST
Where
Kay County, Blackwell
Measured
54 kt (62 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
36.800, -97.283

Hail, Kay

When
July 3, 9:19 PM CST
Where
Kay County, Braman
Measured
1 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.800, -97.283

Thunderstorm Wind, Kay

When
July 3, 9:20 PM CST
Where
Kay County, 4 mi SSE of Blackwell
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.933, -97.333

Wind was measured by the Oklahoma mesonet.

Hail, Kay

When
July 3, 9:26 PM CST
Where
Kay County, Blackwell
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.800, -97.350

Thunderstorm Wind, Kay

When
July 3, 9:30 PM CST
Where
Kay County, 4 mi SSE of Blackwell
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.733, -97.100

Wind was measured by the Oklahoma mesonet.

Hail, Kay

When
July 3, 9:47 PM CST
Where
Kay County, 4 mi W of Ponca City
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
36.300, -97.283

Thunderstorm Wind, Kay

When
July 3, 9:55 PM CST
Where
Kay County, 6 mi NW of Kaw City
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.750, -97.250

Wind was measured by the Oklahoma mesonet.

Hail, Harper

When
July 3, 9:58 PM CST
Where
Harper County, Buffalo
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
36.733, -97.100

Thunderstorm Wind, Woods

When
July 3, 10:00 PM CST
Where
Woods County, 6 mi W of Camp Houston
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
GENERAL PUBLIC
Coordinates
36.700, -97.083

A tree fell on power lines. Power poles were also downed.

Hail, Woodward

When
July 3, 10:10 PM CST
Where
Woodward County, 3 mi SE of Ft Supply
Measured
1 in hail
Reported by
GENERAL PUBLIC
Coordinates
36.383, -97.783

Thunderstorm Wind, Woods

When
July 3, 10:20 PM CST
Where
Woods County, 7 mi SSW of Alva
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.733, -97.100

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Woods

When
July 3, 10:25 PM CST
Where
Woods County, 7 mi SSW of Alva
Measured
59 kt (68 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.867, -97.900

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Woods

When
July 3, 10:30 PM CST
Where
Woods County, 7 mi SSW of Alva
Measured
58 kt (67 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.867, -97.900

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Alfalfa

When
July 3, 10:30 PM CST
Where
Alfalfa County, Cherokee
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.150, -99.300

Trees were downed.

Thunderstorm Wind, Alfalfa

When
July 3, 10:30 PM CST
Where
Alfalfa County, Carmen
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
LAW ENFORCEMENT
Coordinates
36.500, -97.383

Power lines were downed.

Thunderstorm Wind, Ellis

When
July 3, 10:40 PM CST
Where
Ellis County, 9 mi NNW of Gage
Measured
56 kt (64 mph) estimated gust
Property damage
$1,000
Reported by
GENERAL PUBLIC
Coordinates
35.850, -97.933

Six to seven inch diameter tree limbs were downed.

Hail, Harper

When
July 3, 10:55 PM CST
Where
Harper County, 9 mi E of May
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
35.867, -98.417

Thunderstorm Wind, Grant

When
July 3, 10:55 PM CST
Where
Grant County, 1 mi SW of Medford
Measured
60 kt (69 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.433, -97.717

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grant

When
July 3, 11:00 PM CST
Where
Grant County, Lamont
Measured
56 kt (64 mph) estimated gust
Property damage
$250
Reported by
GENERAL PUBLIC
Coordinates
36.383, -98.117

Tree limbs, two to three inches in diameter, were downed.

Thunderstorm Wind, Major

When
July 3, 11:05 PM CST
Where
Major County, 1 mi W of Fairview
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.500, -97.650

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Major

When
July 3, 11:05 PM CST
Where
Major County, 3 mi E of Meno
Measured
70 kt (81 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.667, -97.083

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Garfield

When
July 3, 11:10 PM CST
Where
Garfield County, (Wdg) Woodring Arpt
Measured
56 kt (64 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.733, -98.333

Wind was measured by the KWDG AWOS station.

Thunderstorm Wind, Major

When
July 3, 11:10 PM CST
Where
Major County, 3 mi E of Meno
Measured
65 kt (75 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.583, -97.067

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Dewey

When
July 3, 11:10 PM CST
Where
Dewey County, 3 mi N of Putnam
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.467, -98.467

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Dewey

When
July 3, 11:15 PM CST
Where
Dewey County, 3 mi N of Putnam
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.283, -97.950

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Kay

When
July 3, 11:15 PM CST
Where
Kay County, 3 mi W of Braman
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.283, -97.950

Thunderstorm Wind, Major

When
July 3, 11:15 PM CST
Where
Major County, 6 mi E of Chester
Measured
61 kt (70 mph) estimated gust
Property damage
$2,000
Reported by
LAW ENFORCEMENT
Coordinates
35.483, -97.533

A large tree was downed on Highway 60.

Thunderstorm Wind, Major

When
July 3, 11:15 PM CST
Where
Major County, 3 mi E of Meno
Measured
50 kt (58 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.400, -97.600

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Dewey

When
July 3, 11:20 PM CST
Where
Dewey County, 3 mi E of Vici
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
36.433, -99.817

Power lines were downed near the Ichem Plant.

Thunderstorm Wind, Dewey

When
July 3, 11:20 PM CST
Where
Dewey County, Taloga
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
EMERGENCY MANAGER
Coordinates
36.800, -97.750

Tree limbs, up to 12 inches in diameter, were downed in town. Road signs were blown down south of town near the cemetery.

Thunderstorm Wind, Kay

When
July 3, 11:22 PM CST
Where
Kay County, Blackwell
Measured
63 kt (72 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
36.750, -98.350

The wind gust was measured at the Blackwell Emergency Operations Center.

Thunderstorm Wind, Kay

When
July 3, 11:22 PM CST
Where
Kay County, Ponca City
Measured
68 kt (78 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -97.500

Thunderstorm Wind, Kay

When
July 3, 11:22 PM CST
Where
Kay County, Blackwell
Measured
89 kt (102 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
35.467, -97.400

The wind gust was measured on an overpass in the northwest part of town.

Thunderstorm Wind, Kay

When
July 3, 11:25 PM CST
Where
Kay County, Blackwell
Measured
69 kt (79 mph) estimated gust
Property damage
$100,000
Reported by
LAW ENFORCEMENT
Coordinates
35.450, -97.400

Roofs were blown off many homes. Windows were blown out of numerous store fronts. An antenna at the police station was blown over. Several power lines and trees were also downed.

Thunderstorm Wind, Kay

When
July 3, 11:25 PM CST to 11:45 PM CST
Where
Kay County, Braman
Measured
69 kt (79 mph) estimated gust
Property damage
$250,000
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -97.500

Strong winds, gusting as high as 80 mph, lasted for 20 minutes causing damage across town. Large trees were downed. A brick storage building was destroyed. Several car ports were also destroyed.

Thunderstorm Wind, Kay

When
July 3, 11:27 PM CST
Where
Kay County, 4 mi W of Blackwell
Measured
69 kt (79 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.217, -97.450

Wind gust was reported near the intersection of Interstate 35 and Highway 11.

Thunderstorm Wind, Kay

When
July 3, 11:34 PM CST
Where
Kay County, (Pnc)ponca City Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.167, -96.483

Wind was measured by the KPNC ASOS station.

Thunderstorm Wind, Kay

When
July 3, 11:35 PM CST
Where
Kay County, Ponca City
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
NEWSPAPER
Coordinates
36.817, -99.233

Numerous tree limbs were downed across town. There were an estimated 50 to 60 large trees uprooted. At Ponca Lake the docks were damaged and a ski boat sank.

Thunderstorm Wind, Noble

When
July 3, 11:35 PM CST
Where
Noble County, Perry
Measured
52 kt (60 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
35.333, -96.917

Thunderstorm Wind, Kay

When
July 3, 11:35 PM CST
Where
Kay County, 4 mi SSE of Blackwell
Measured
61 kt (70 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
34.550, -96.700

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Kay

When
July 3, 11:37 PM CST
Where
Kay County, (Pnc)ponca City Arpt
Measured
51 kt (59 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.700, -97.083

Wind gust was measured by the KPNC ASOS station.

Thunderstorm Wind, Kay

When
July 3, 11:39 PM CST
Where
Kay County, Ponca City
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
AMATEUR RADIO
Coordinates
35.450, -97.400

Several tree limbs were downed.

Thunderstorm Wind, Kay

When
July 3, 11:39 PM CST
Where
Kay County, (Pnc)ponca City Arpt
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.233, -96.683

Wind was measured by the KPNC ASOS station.

Thunderstorm Wind, Kingfisher

When
July 3, 11:40 PM CST
Where
Kingfisher County, 2 mi NE of Kingfisher
Measured
54 kt (62 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
35.433, -97.100

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Kay

When
July 3, 11:41 PM CST
Where
Kay County, (Pnc)ponca City Arpt
Measured
62 kt (71 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.617, -99.567

Wind was measured by the KPNC ASOS station.

Thunderstorm Wind, Kingfisher

When
July 3, 11:45 PM CST
Where
Kingfisher County, 2 mi NE of Kingfisher
Measured
57 kt (66 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.800, -97.283

Wind was measured by the Oklahoma mesonet.

Hail, Dewey

When
July 3, 11:45 PM CST
Where
Dewey County, Vici
Measured
1.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -97.500

Thunderstorm Wind, Noble

When
July 3, 11:46 PM CST
Where
Noble County, 4 mi SE of Billings
Measured
54 kt (62 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
36.150, -99.250

Thunderstorm Wind, Kingfisher

When
July 3, 11:50 PM CST
Where
Kingfisher County, Kingfisher
Measured
61 kt (70 mph) estimated gust
Property damage
$8,000
Reported by
EMERGENCY MANAGER
Coordinates
36.733, -97.100

Several trees were downed. Two buildings sustained some roof damage. A municipal building had a 3 foot by 3 foot metal fresh air damper vent blown off its roof. The winds also damaged a sign that was on top of the building. An antenna tower was also blown off the top of the police headquarters landing on an adjacent building.

Thunderstorm Wind, Blaine

When
July 3, 11:55 PM CST
Where
Blaine County, Watonga Arpt
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.033, -98.967

Wind was measured by the KJWG AWOS station.

Thunderstorm Wind, Canadian

When
July 4, 12:22 AM CST
Where
Canadian County, 5 mi SSE of Yukon
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
35.333, -97.500

Wind was reported 0.5 miles south of Lake Overholser.

Thunderstorm Wind, Oklahoma

When
July 4, 12:22 AM CST
Where
Oklahoma County, 1 mi SW of Bethany
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.700, -97.550

Thunderstorm Wind, Lincoln

When
July 4, 12:26 AM CST
Where
Lincoln County, 1 mi SW of Wellston
Measured
52 kt (60 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
36.550, -99.533

Thunderstorm Wind, Blaine

When
July 4, 12:30 AM CST
Where
Blaine County, 3 mi E of Greenfield
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
36.767, -100.433

Thunderstorm Wind, Lincoln

When
July 4, 12:30 AM CST
Where
Lincoln County, 7 mi S of Wellston
Measured
56 kt (64 mph) estimated gust
Property damage
$500
Reported by
EMERGENCY MANAGER
Coordinates
35.703, -96.881 (the zone’s center; the record gives no point)

Six inch diameter tree limbs were downed.

Thunderstorm Wind, Caddo

When
July 4, 12:35 AM CST
Where
Caddo County, 7 mi W of Hinton
Measured
52 kt (60 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.917, -97.633

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grady

When
July 4, 12:40 AM CST
Where
Grady County, 2 mi SSW of Minco
Measured
65 kt (75 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.933, -97.383

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Grady

When
July 4, 12:45 AM CST
Where
Grady County, 2 mi SSW of Minco
Measured
63 kt (72 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.933, -97.383

Wind was measured by the Oklahoma mesonet.

Thunderstorm Wind, Oklahoma

When
July 4, 1:05 AM CST
Where
Oklahoma County, Oklahoma City
Measured
52 kt (60 mph) measured gust
Reported by
BROADCAST MEDIA
Coordinates
36.933, -97.383

Wind gust was reported by KOCO Channel 5 in Oklahoma City, near the Interstate 44 and Interstate 40 junction.

Thunderstorm Wind, Oklahoma

When
July 4, 1:10 AM CST
Where
Oklahoma County, (Okc)will Rogers Apt
Measured
55 kt (63 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.800, -97.283

Wind was measured by the KOKC ASOS station at Will Rogers World Airport.

Thunderstorm Wind, Cleveland

When
July 4, 1:16 AM CST
Where
Cleveland County, Moore
Measured
55 kt (63 mph) measured gust
Reported by
EMERGENCY MANAGER
Coordinates
36.800, -97.283

Thunderstorm Wind, Cleveland

When
July 4, 1:20 AM CST
Where
Cleveland County, Moore
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
NWS EMPLOYEE(OFF DUTY)
Coordinates
36.583, -98.450

A few power poles were snapped southeast of the junction of Interstate 35 and South 19th Street.

Thunderstorm Wind, Cleveland

When
July 4, 1:20 AM CST
Where
Cleveland County, Moore
Measured
61 kt (70 mph) estimated gust
Property damage
$3,000
Reported by
EMERGENCY MANAGER
Coordinates
36.267, -98.500

Numerous tree limbs and fence panels were downed, mainly in the southern portion of the city.

Thunderstorm Wind, Oklahoma

When
July 4, 1:30 AM CST
Where
Oklahoma County, 1 mi N of Midwest City
Measured
56 kt (64 mph) estimated gust
Property damage
$2,000
Reported by
EMERGENCY MANAGER
Coordinates
36.933, -97.333

Six inch diameter tree limbs and power lines were downed near the corner of Mockingbird Lane and Reno Avenue.

Thunderstorm Wind, Oklahoma

When
July 4, 1:31 AM CST
Where
Oklahoma County, Midwest City
Measured
56 kt (64 mph) estimated gust
Reported by
AMATEUR RADIO
Coordinates
36.750, -97.250

Thunderstorm Wind, Oklahoma

When
July 4, 1:31 AM CST
Where
Oklahoma County, Midwest City
Measured
56 kt (64 mph) estimated gust
Property damage
$3,000
Reported by
NEWSPAPER
Coordinates
36.700, -98.717

Tree limbs and power lines were downed. Some of which blocked roadways. Some large trees were also downed.

Thunderstorm Wind, Seminole

When
July 4, 1:35 AM CST
Where
Seminole County, Seminole
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
NEWSPAPER
Coordinates
36.700, -98.717

Trees and tree limbs were downed. A few 4th of July fireworks stands were also downed.

Hail, Cleveland

When
July 4, 1:37 AM CST
Where
Cleveland County, Moore
Measured
0.75 in hail
Reported by
AMATEUR RADIO
Coordinates
36.800, -97.283

Hail was reported covering the ground at SE 34th Street and Broadway Avenue.

Thunderstorm Wind, Cleveland

When
July 4, 1:39 AM CST
Where
Cleveland County, Norman
Measured
50 kt (58 mph) measured gust
Reported by
TRAINED SPOTTER
Coordinates
36.750, -97.250

Wind gust was measured at the Storm Prediction Center on the north side of town.

Thunderstorm Wind, Seminole

When
July 4, 1:45 AM CST
Where
Seminole County, 1 mi N of Wewoka
Measured
61 kt (70 mph) estimated gust
Property damage
$1,000
Reported by
LAW ENFORCEMENT
Coordinates
36.700, -97.150

A tree was downed blocking old Highway 56 near EW127.

Thunderstorm Wind, Pottawatomie

When
July 4, 1:45 AM CST
Where
Pottawatomie County, Mc Loud
Measured
56 kt (64 mph) estimated gust
Property damage
$8,000
Reported by
NEWSPAPER
Coordinates
36.700, -98.717

A nursing home was damaged in town.

Thunderstorm Wind, Pottawatomie

When
July 4, 1:55 AM CST
Where
Pottawatomie County, Shawnee
Measured
56 kt (64 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.833, -96.917

Trees and power lines were downed. The ceiling fell in at the Shawnee Care Center.

Thunderstorm Wind, Pontotoc

When
July 4, 4:40 AM CST
Where
Pontotoc County, 6 mi SW of Fittstown
Measured
53 kt (61 mph) measured gust
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
36.833, -99.617

Wind was measured by the Oklahoma mesonet.

Flood, Grant

When
July 4, 6:00 AM CST to July 5, 8:00 PM CST
Where
Grant forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
36.383, -98.117

The atmosphere provided its own fireworks for the 2005 Independence Day weekend as severe thunderstorms moved through south central Kansas and north central Oklahoma dropping heavy rainfall over the region during the evening of July 3 and early morning of July 4. The heavy runoff produced moderate flooding along the Chikaskia River in northeastern Grant and Kay counties and some agricultural fields experienced flood depths of 1-2 feet, while some secondary roads in the area were covered by floodwaters on July 4-5. In addition, shallow flooding of some city streets in the northeastern section of Blackwell, OK also occurred on July 5. At the river gage site 1 mile northeast of Blackwell, the Chikaskia River crested at 30.8 feet, 1.8 feet above flood stage, at 12:30 pm CST on July 5, and remained above flood stage from 3:00 am CST to 8:00 pm CST on July 5.

Flood, Kay

When
July 4, 6:00 AM CST to July 5, 8:00 PM CST
Where
Kay forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
35.900, -98.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, July 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5468396, 5468397, 5468398, 5468399, 5468400, 5468401, 5468402, 5468403, 5468404, 5468405, 5468440, 5468441, 5468442, 5468443, 5467520, 5468444, 5468445, 5468446, 5468447, 5468448, 5468449, 5468450, 5468451, 5467519, 5468452, 5468453, 5468454, 5468455, 5468456, 5468457, 5468458, 5468459, 5468460, 5467515, 5467517, 5467513, 5468461, 5468462, 5468532, 5468533, and more.